Publications [#266737] of David A. Hsieh

Journal Articles

  1. Hsieh, DA, A nonlinear stochastic rational expectations model of exchange rates, Journal of International Money and Finance, vol. 11 no. 3 (January, 1992), pp. 235-250, Elsevier BV, ISSN 0261-5606
    (last updated on 2021/12/04)

    This paper constructs an example of a nonlinear stochastic rational expectations exchange rate with an explicit solution, which is consistent with nonlinearities in short term movements in exchange rates. The model consists of risk neutral agents, who know the intervention rule of the central bank. The resulting exchange rate switches between two linear stochastic processes, one when intervention is present, and another when intervention is absent. Nonlinearity enters through the probability of intervention, which is time varying and depends on past outcomes. This model is consistent with the empirical observations that the rate of change of the exchange rate has little autocorrelation, but it exhibits strong nonlinear dependence, and its variance changes over time. (JEL J31, G15). © 1992.